Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 304, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 19, 2011, 6:12 PM CDT for 5 counties in Tennessee. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2011, 6:12 PM CDT (23:12 UTC)
- Expired
- Jun 19, 2011, 7:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Clay County, TN, Jackson County, TN, Macon County, TN, Smith County, TN, Trousdale County, TN
The radar
The Nashville radar (KOHX), 86 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 6:25 PM CDT | HAIL 1 | Lafayette, TN | DIME TO QUARTER SIZED HAIL |
| Jun 19, 6:50 PM CDT | HAIL 0.75 | Lafayette, TN | |
| Jun 19, 7:04 PM CDT | HAIL 1 | Gainesboro, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 12:52 PM CDT | Tornado Watch | SPC | 8 hr |
| Jun 19, 5:01 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1891 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
448
WUUS54 KOHX 192312
SVROHX
TNC027-087-111-159-169-200000-
/O.NEW.KOHX.SV.W.0304.110619T2312Z-110620T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
612 PM CDT SUN JUN 19 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SMITH COUNTY IN MIDDLE TENNESSEE...
EAST CENTRAL TROUSDALE COUNTY IN MIDDLE TENNESSEE...
JACKSON COUNTY IN MIDDLE TENNESSEE...
CLAY COUNTY IN MIDDLE TENNESSEE...
MACON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 700 PM CDT
* AT 610 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THE STORM WAS NEAR RED
BOILING SPRINGS...MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
GAINESBORO...
CELINA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING LARGE HAIL.
TAKE SHELTER NOW INSIDE A STURDY BUILDING...AND STAY AWAY FROM
WINDOWS! IF TIME ALLOWS...PUT YOUR AUTOMOBILES INTO A CARPORT OR
GARAGE.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STRONG BUILDING...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MONDAY MORNING FOR
MIDDLE TENNESSEE.
&&
LAT...LON 3662 8545 3645 8548 3644 8549 3632 8550
3624 8557 3644 8614 3664 8608
TIME...MOT...LOC 2311Z 283DEG 28KT 3647 8586
$$
FORECASTER:07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 5:34 PM CDT, 38 minutes earlier.
Area forecast discussion, Jun 19, 5:34 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 534 PM CDT SUN JUN 19 2011 .UPDATE... UPDATED SUITE OF FORECAST PRODUCTS TO REFLECT ISSUANCE OF TORNADO WATCH NUMBER 514 UNTIL 05Z. && .PREV DISCUSSION.../ISSUED 325 PM CDT SUN JUN 19 2011/ DISCUSSION...SURFACE MAP AT 20Z SHOWS HIGH PRESSURE RIDGING FROM NW TO SE ACROSS MIDDLE TENNESSEE, WITH A DEEP LOW OVER THE CENTRAL PLAINS, AND A WARM FRONT WELL NORTH OF THE OHIO VALLEY. UPPER RIDGE IS NOW REPLACING THE ZONAL FLOW WE HAVE SEEN THE PAST COUPLE OF DAYS. CONVECTION HAS YET TO DEVELOP THIS AFTERNOON, ALTHOUGH TEMPERATURES HAVE RECOVERED CONSIDERABLY FOLLOWING THIS MORNING'S RAINFALL. WILL LEAVE IN ISOLATED POP'S OVERNIGHT MOST AREAS, WITH HOT WEATHER EXPECTED MONDAY AND TUESDAY. AFOREMENTIONED SURFACE LOW WILL SLOWLY TRACK NORTHEASTWARD TOWARD THE GREAT LAKES WHILE DRAGGING A COLD FRONT TOWARD MIDDLE TENNESSEE. EXPECT FROPA ON WEDNESDAY, WITH WIDESPREAD CONVECTION POSSIBLE. A SECONDARY SHORTWAVE, COUPLED WITH ABUNDANT LOW-LEVEL MOISTURE, WILL KEEP POP'S IN THE FORECAST AT LEAST THROUGH THE END OF THE WEEK, ALBEIT WITH COOLER TEMPERATURES FROM WEDNESDAY THROUGH THE END OF THE PERIOD. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Jun 19, 6:06 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 606 PM CDT SUN JUN 19 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-200900- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 606 PM CDT SUN JUN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. ...TORNADO WATCH IN EFFECT FOR NORTHERN PORTIONS OF MIDDLE TENNESSEE UNTIL MIDNIGHT TONIGHT... .DAY ONE...TONIGHT THREE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF MIDDLE TENNESSEE TONIGHT. WITH SEVERE THUNDERSTORMS THAT DO DEVELOP...MAIN CONCERNS WILL BE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE GENERALLY MAINLY ALONG AND NORTH OF A CAMDEN... TO FRANKLIN...TO SPENCER LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN UPPER LEVEL LOW PRESSURE SYSTEM WILL IMPACT MIDDLE TENNESSEE BY THE MIDDLE OF THE WEEK. THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH FRIDAY. SOME OF THESE STORMS MAY BE SEVERE MAINLY ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED. SPOTTER REPORTS WILL BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Jun 19, 5:48 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
548 PM CDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 5 N WESTMORELAND 36.64N 86.25W
06/19/2011 M1.75 INCH SUMNER TN TRAINED SPOTTER
&&
BWLocal storm report, Jun 19, 6:04 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
604 PM CDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL 2 E WESTMORELAND 36.56N 86.21W
06/19/2011 M2.50 INCH MACON TN TRAINED SPOTTER
LARGEST HAIL MEASURED AT 2.25 INCHES
0559 PM HAIL 2 SE WESTMORELAND 36.54N 86.22W
06/19/2011 E1.00 INCH SUMNER TN TRAINED SPOTTER
&&
BWThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 5:29 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 46 min |
| Jun 19, 6:20 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 25 min |
| Jun 19, 6:56 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Pickett, Putnam and 2 more | 49 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.